Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

If you have had an organ transplant then you may want to also become a member of these communities if they are applicable to your condition to share your experience:
Diabetes and Kidney Community
Kidney Disorders Community
WebMD Diabetes Community
WebMD Hepatitis Community
WebMD Heart Disease Community
Post transplant drugs and side effects
An_224171 posted:
I gave my sister a kidney four years ago. She had developed DMII and her kidneys failed rapidly. It took doctors years to diagnose this, even when she asked them if it could be diabetes. Then when it was finally diagnosed, because she insisted, she was told that her kidneys were failing but that she had another 10 years. They completely failed within a year. We are only half siblings, but were considered by the doctors to be an almost perfect match. After the tx, she was pretty much given her medicines and told goodbye. She has visited numerous doctors and no one has been able to help her. For four years, it has been impossible to control her bp and her DMII. The prednisone has caused her to balloon in both body and face with her eyes being nearly invisible now. Her first kidney infection, last year, was not caught, even though she visited the doctor numerous times in the first week or two when she started feeling sick and nauseous, etc. She even questioned if her symptoms could be a kidney infection. She was told no, until she was so sick that she fainted in a supermarket and was admitted to the hospital. Because of that, her donated kidney is supposedly in chronic rejection mode now. Does anyone know of someone dealing with these things? Are there new drugs on the market that can replace the prednisone and some of the others that she is taking, that are known to cause DMII and bp as side effects (ridiculous)? Her quality of life is terribly poor, and she regrets going through the tx in the first place.
John-SKPT responded:
Some patients are started with zero prednisone these days, thought the majority still get it. There are prednisone withdrawal protocols, but not all patients qualfy. If she has any rejection problems, the docs probably will be reluctant to remove the prednisone.

Sirolimus is less nephrotoxic than prograf and cyclosporine, but it is not a good choice for everyone. It has side effects as do all the others. Ask the doctors.

I feel bad that she has had such a rough time with the doctors and the side effects; I'm rather lucky that (with one major exception) my transplant has been relatively trouble free.
nansterdee responded:
I'm so sorry that your sister is having so many problems, and I commend you for your generous donation...I take prednisone and Prograf..I had a kidney transplant in 2002. My cousin donated the kidney. I did gain a lot of weight from the prednisone immediately after the transplant, and I've had type 1 diabetes since age 4, which was the cause of my kidney failure to begin with. I don't know where your sister lives, but she should be having regular blood drawn on a monthly basis so that any problems could be caught early on. She needs to be seen by someone at a local transplant center...if there is one nearby. My diabetes and blood pressure are under good control, although I have had some drug side cancer, cataracts, but I'm thankful that I'm relatively healthy. I don't know if you live anywhere near St Louis, MO, but if so, she should contact the transplant center at Barnes-Jewish Hospital in St Louis. They are a fantastic group of doctors and nurses that work tirelessly to help transplant patients...even if you don't have insurance coverage. A transplant is not something you get and then just go on about your life without follow up care. It needs to be monitored for life, and adjustments need to be made to drug dosages based on lab results..I wish your sister the best, and I hope that she can find a transplant center to take her case...immediately!!!

Spotlight: Member Stories

My husband received his liver transplant in October 2009. He's having bumps along the way, but seems to be getting better. I try to help him as I ...More

Helpful Tips

Tattoos after Transplant
Hello friends I am 8 months after double transplant..Liver and Kidney. I too would like to get a tattoo. my doctors do not have an answer ... More
Was this Helpful?
0 of 0 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.